MAUDE Adverse Event Report: RESPIRONICS INC DREAMSTATION EXPERT; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS INC DREAMSTATION EXPERT; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX501H12C
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 09/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop severe pain and upset stomach.The patient was hospitalized in response to the reported event.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer previously received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop severe pain and upset stomach.The patient was hospitalized in response to the reported event.The device was returned to the manufacturer's product investigation laboratory for investigation.An internal visual inspection of the device was completed by the manufacturer and found no evidence of sound abatement foam degradation.The device's downloaded event log was reviewed by the manufacturer and found zero errors.The device was applied power and the device operated properly.The manufacturer concludes there was no evidence of sound abatement foam degradation.In this report, section d9, g3, h3, h6 has been updated or corrected.

Brand Name
DREAMSTATION EXPERT
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key13092960
Report Number2518422-2021-08723
Device Sequence Number2008077
Product Code BZD
UDI-Device Identifier00606959053175
UDI-Public00606959053175
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX501H12C
Device Catalogue NumberCAX501H12C
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer01/27/2023
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown